Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 45, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2019, 5:03 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 57 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2019, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 20, 2019, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:30 PM EDT | TSTM WND DMG | 4 E Saint Stephen, SC | PUBLIC REPORTED SEVERAL TREES BLOWN DOWN AND SOME SHINGLES BLOWN OFF ROOF OF HOME. |
| Jun 20, 5:40 PM EDT | TSTM WND DMG | 5 Wnw Saint Stephen, SC | BERKELEY COUNTY 911 REPORTED A TREE DOWN ON RIVERBANK RD NEAR PINEVILLE. |
| Jun 20, 5:41 PM EDT | TSTM WND DMG | 5 Ene Eadytown, SC | BERKELEY COUNTY 911 REPORTED A TREE DOWN ON OAKLAND CLUB RD NEAR SC HWY 45. |
| Jun 20, 5:53 PM EDT | TSTM WND DMG | 4 Wnw Saint Stephen, SC | TREE DOWN ON PROSPERITY LN NEAR SC HWY 45. |
| Jun 20, 6:00 PM EDT | TSTM WND DMG | 1 S Saint Stephen, SC | BERKELEY COUNTY 911 REPORTED A TREE DOWN ON HOOD ST IN ST STEPHEN. |
| Jun 20, 6:05 PM EDT | TSTM WND DMG | 5 Se Bonneau, SC | TREE DOWN ON BETHERA RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
095
WUUS52 KCHS 202103
SVRCHS
SCC015-035-202200-
/O.NEW.KCHS.SV.W.0045.190620T2103Z-190620T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
503 PM EDT Thu Jun 20 2019
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Berkeley County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 600 PM EDT.
* At 503 PM EDT, severe thunderstorms were located along a line
extending from 11 miles south of Manning to 9 miles northwest of
Indian Field, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Summerville, Goose Creek, Moncks Corner, Indian Field, Saint
George, Ladson, Dorchester and St. George.
This warning includes...
I-26 between mile markers 171 and 204.
I-95 in South Carolina between mile markers 77 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3349 7995 3332 7974 3328 7961 3299 8010
3302 8017 3301 8018 3299 8012 3295 8018
3323 8070 3333 8051 3328 8049 3326 8043
3326 8036 3328 8035 3327 8030 3330 8025
3345 8022 3345 8014 3348 8015 3351 8008
TIME...MOT...LOC 2103Z 270DEG 41KT 3354 8015 3331 8068
HAIL...1.00IN
WIND...60MPH
$$
ETM1 follow-up statement
074
WWUS52 KCHS 202136
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
536 PM EDT Thu Jun 20 2019
SCC035-202146-
/O.CAN.KCHS.SV.W.0045.000000T0000Z-190620T2200Z/
Dorchester SC-
536 PM EDT Thu Jun 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3349 7995 3333 7975 3328 7961 3314 7985
3309 7995 3323 8035 3326 8036 3328 8035
3327 8030 3330 8025 3344 8022 3345 8015
3348 8015 3351 8008
TIME...MOT...LOC 2136Z 277DEG 43KT 3351 7972 3328 8025
$$
SCC015-202200-
/O.CON.KCHS.SV.W.0045.000000T0000Z-190620T2200Z/
Berkeley SC-
536 PM EDT Thu Jun 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BERKELEY COUNTY...
At 536 PM EDT, severe thunderstorms were located along a line
extending from 13 miles southeast of Kingstree to 14 miles northwest
of Moncks Corner, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Moncks Corner, St. Stephen, Bonneau, Jamestown, Cross, Northern Lake
Moultrie, Old Santee Canal State Park and Eastern Lake Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3349 7995 3333 7975 3328 7961 3314 7985
3309 7995 3323 8035 3326 8036 3328 8035
3327 8030 3330 8025 3344 8022 3345 8015
3348 8015 3351 8008
TIME...MOT...LOC 2136Z 277DEG 43KT 3351 7972 3328 8025
HAIL...0.75IN
WIND...60MPH
$$
ETMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:59 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 20, 3:59 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
359 PM EDT Thu Jun 20 2019
.SYNOPSIS...
A trough of low pressure will persist over the Southeast
through at least the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Tonight: Main concern through the evening is the threat for severe
thunderstorms, generally from about 6 to 9 pm closer to the
Midlands/CSRA and from about 7 to 10 pm near the coast. More
discrete cells/lines are expected to develop into a squall line
across the Midlands/CSRA and then push east to the coast.
As typical with squall lines, damaging winds should be the
greatest hazard, although large hail and/or tornadoes cannot be
ruled out. It will be breezy even before any storms arrive with
gusts near 30 mph at times. Most of the rain should end by
around midnight with lows by daybreak in the lower to mid 70s
inland and upper 70s near the coast.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A shortwave ridge will settle over the area on Friday while
weak surface high pressure expands southeast. Dry, warm weather
will result, along with slightly lower dewpoints. Highs will top
out in the middle 90s.
The upper ridge axis will remain just to the west Saturday into
Sunday, keeping a warm airmass in place. However, a series of
shortwaves will drop southeast through the area during the
period. Fairly strong instability is expected to develop
Saturday and Sunday, which, combined with the shortwave energy,
should allow scattered to numerous showers and thunderstorms to
affect the area especially during the afternoon/evening. Given
the potential for more organized convection due to the upper
shortwave energy, some thunderstorms could be severe with
damaging winds and large hail.
High temps in the low to mid 90s with dewpoints in the low to
mid 70s may result in an hour or two of 105F heat indices in a
few spots both days.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Weak troughing at the surface and aloft will persist through at
least the middle of next week. Guidance continues to depict above-
normal temperatures. Interestingly, despite the trough, medium range
guidance suggests that coverage of diurnal convection could become
sparse next week, resulting in below-normal daily PoPs.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Expect the main impact this period to be from showers/tstms
at both KCHS and KSAV toward evening, mainly 23-01Z. Wind gusts
will be near 25 kt at times this afternoon but could be over 50
kt with the stronger storms.
Extended Aviation Outlook: Mainly VFR.
&&
.MARINE...
Tonight: Elevated winds/seas are expected ahead of a squall
line of storms which should push into the waters this evening
with potentially even greater winds over 50 kt. Seas will range
from 3-5 ft with some 6 ft seas off the Charleston County coast
and over the outer GA waters.
Friday through Tuesday: Atlantic high pressure will prevail
over the marine area, maintaining a southwest to south flow
through the period. Winds/seas expected to remain below Small
Craft Advisory criteria.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for AMZ330.
Small Craft Advisory until 2 AM EDT Friday for AMZ350-352.
Small Craft Advisory until 6 AM EDT Friday for AMZ374.
&&
NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...SPR
AVIATION...JRL/RJB
MARINE...JRL/RJBHazardous weather outlook, Jun 20, 1:50 PM EDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 150 PM EDT Thu Jun 20 2019 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-211000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 150 PM EDT Thu Jun 20 2019 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Excessive Heat: The combination of hot temperatures and moderate humidity could produce afternoon heat index values around 105 degrees, mainly across parts of Southeast Georgia Friday then across a wider swath of southeast Georgia and southeast South Carolina this weekend. Heat Advisories could eventually be issued. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-211000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 150 PM EDT Thu Jun 20 2019 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ374-211000- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 150 PM EDT Thu Jun 20 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: Some severe thunderstorms with wind gusts in excess of 50 knots, large hail and/or waterspouts are possible later today, mainly this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Jun 20, 4:49 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
449 PM EDT Thu Jun 20 2019
GAZ114-202115-
Tattnall-
449 PM EDT Thu Jun 20 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY...
At 449 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles southeast of Plant Hatch, moving
northeast at 35 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Glennville and Mendes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3197 8222 3209 8202 3191 8188 3183 8206
3187 8211 3189 8212 3189 8213 3191 8213
3190 8215 3191 8216 3190 8219 3192 8222
TIME...MOT...LOC 2049Z 239DEG 32KT 3187 8222The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 62 min |
| Jun 20, 6:06 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 24 min |
| Jun 20, 6:26 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 64 min |
| Jun 20, 6:28 PM EDT | Special Weather Statement | CHS | Georgetown | 32 min |
| Jun 20, 6:35 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 55 min |
| Jun 20, 6:44 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 31 min |
| Jun 20, 7:00 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jun 20, 7:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 66 min |
| Jun 20, 7:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jun 20, 7:41 PM EDT | Special Marine Warning | CHS | 49 min | |
| Jun 20, 7:47 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 20, 7:58 PM EDT | Special Marine Warning | CHS | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.